MAUDE Adverse Event Report: KARL STORZ ENDOSCOPY-AMERICA. INC HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM

KARL STORZ ENDOSCOPY-AMERICA. INC HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Model Number R26120BA
Medical Device Problem Codes Device Reprocessing Problem (1091); Corroded (1131); Detachment of Device or Device Component (2907); Material Deformation (2976); Optical Problem (3001); Failure to Clean Adequately (4048); Poor Visibility (4072)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that the scope had error message and blurry image that delayed the case for 45 minutes.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the examination of the optics reveals a break in the light adapter with heavy unknown residue and deposits.The optics shaft is bent and has a dent.The distal solder seam is severely corroded.There is unknown residue on the distal cover glass, which negatively affects imaging.The light adapter itself shows signs of overload breakage at the edge.The customer's statement "the scope had error message and blurry image" can be confirmed.Examination of the optics reveals a break in the light adapter with heavy unknown residue and adhesions.The optics shaft is bent and has a dent.The distal solder seam is severely chemically corroded.There is unknown residue on the distal cover glass, which negatively affects imaging.The light adapter itself shows signs of overload breakage at the edge.The optics show heavy signs of wear and are in very poor condition.The damage found cannot be attributed to a manufacturing/production defect.Based on the examination results, the damage is attributable to clinical use and a lack of cleaning/care, as well as mechanical overload.This event is filed under internal complaint id_ (b)(4).
 
Additional Manufacturer Narrative
Correction made in section d2b.The correct code is hih.This event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Manufacturer (Section D)
KARL STORZ ENDOSCOPY-AMERICA. INC
2151 e. grand avenue
el segundo CA 90245
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22321990
Report Number9610617-2025-01092
Device Sequence Number8987997
Product Code HIH
UDI-Device Identifier04048551093832
UDI-Public04048551093832
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberR26120BA
Device Catalogue NumberR26120BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/15/2025
02/12/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/17/2025
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale